MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, TRANSLUCENT, WITH STRIPED TUBING, 35 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, TRANSLUCENT, WITH STRIPED TUBING, 35 CM; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 27703
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Therapeutic Response, Decreased (2271)
Date of Event 09/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that after normal placement, the catheter began leaking.The catheter was explanted and replaced.The outcome noted no injury to the patient.The patient¿s medical history included meningioma intraoperative drainage.

Brand Name
EDM VENTRICULAR CATHETER, TRANSLUCENT, WITH STRIPED TUBING, 35 CM
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7033867
Report Number2021898-2017-00573
Device Sequence Number944201
Product Code JXG
UDI-Device Identifier00643169496880
UDI-Public00643169496880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model Number27703
Device Catalogue Number27703
Device Lot NumberE05772
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age42 YR